Alert archive / Michigan / Frost Advisories in 2006

Frost Advisory 4, NWS Gaylord, MI

September 9, 2006

NWS Gaylord, MI issued this frost advisory at Sep 9, 2006, 4:03 PM EDT. It took effect at Sep 10, 2006, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2006, 4:03 PM EDT (20:03 UTC)
In effect from
Sep 10, 2006, 2:00 AM EDT
Expired
Sep 10, 2006, 8:00 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KAPX 092003
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT SAT SEP 9 2006


MIZ008-015-100415-
/O.NEW.KAPX.FR.Y.0004.060910T0600Z-060910T1200Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
403 PM EDT SAT SEP 9 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

.HIGH PRESSURE OVER SOUTHERN ONTARIO WILL ALLOW TEMPERATURES TO
RAPIDLY FALL UNDER MOSTLY CLEAR SKIES TONIGHT. WITH LIGHT
WINDS...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE
30S OVER THE INTERIOR OF EASTERN UPPER MICHIGAN PROMOTING FROST
DEVELOPMENT OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

$$

MC
1 follow-up statement
000 
WWUS73 KAPX 100249
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 PM EDT SAT SEP 9 2006

MIZ008-015-101200-
/O.CON.KAPX.FR.Y.0004.060910T0600Z-060910T1200Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE MARIE...ST IGNACE
1049 PM EDT SAT SEP 9 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

.HIGH PRESSURE OVER SOUTHERN ONTARIO WILL ALLOW TEMPERATURES TO
RAPIDLY FALL UNDER MOSTLY CLEAR SKIES TONIGHT. WITH LIGHT WINDS...
TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S OVER THE
INTERIOR OF EASTERN UPPER MICHIGAN PROMOTING FROST DEVELOPMENT
OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 9, 3:42 PM EDT, 21 minutes earlier.

Area forecast discussion, Sep 9, 3:42 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT SAT SEP 9 2006

.DISCUSSION...18Z SURFACE/RUC ANALYSIS AND VIS/IR/WV IMAGERY SHOW
UPPER LEVEL TROUGHS LOCATED OVER THE GULF OF ALASKA AND EASTERN
CANADA WITH A RIDGE OVER THE CANADIAN PLAINS.  A SHORTWAVE CONTINUES
TO ROTATE AROUND THE BASE OF THE EASTERN TROUGH AS IT PASSES ACROSS
THE NORTHERN GREAT LAKES AND ANOTHER WAVE IS TRYING TO UNDERCUT THE
RIDGE OVER NORTH DAKOTA.  AT THE SURFACE...HIGH PRESSURE IS LOCATED
JUST NORTH OF LAKE SUPERIOR WITH THE LEADING EDGE OF THE COLD AIR
DRAPED FROM NY TO NORTHERN IL TO NEBRASKA.  PLENTY OF LOW CLOUD
COVER REMAINS TO THE SOUTH OF ITS 850MB FRONT...WHICH IS STILL
AFFECTING THE FAR SE CWA.  TO THE NORTH...LOW LEVEL NE FLOW
CONTINUES TO PUMP A BKN STRATOCU DECK ACROSS MOST OF NORTHERN
LOWER.  AREAS AROUND THE TIP OF THE MITT HAVE SCATTERED OUT AS THE
LOW LEVEL FLOW BECOMES MORE ANTICYCLONIC.  IN GENERAL...CLOUDS HAVE
BEEN GENERALLY DECREASING THIS AFTERNOON FROM NW TO SE.  THROUGH
SUNDAY...SKY COVER AND TEMPS WILL BE THE MAIN FORECAST CONCERNS...
INCLUDING THE POTENTIAL FOR FROST TONIGHT.

TONIGHT...HIGH PRESSURE OVER LAKE SUPERIOR MOVES EAST OVERNIGHT OVER
ONTARIO AS THE 850MB FRONT STALLS OVER CENTRAL TO SOUTHERN LOWER
MICHIGAN.  ALL SYNOPTIC MOISTURE MOVES TO THE SOUTH WITH THIS
FRONT...AS 850-500MB RHS OF 15-25 PERCENT SETTLE OVER THE AREA.
LOW LEVEL FLOW BECOMES INCREASING ANTICYCLONIC...WHICH WILL HELP DRY
THE LOW LEVELS SOMEWHAT.  HOWEVER...AS THIS HIGH SHIFTS EAST...WINDS
WILL SHIFT FROM THE NE TO THE E...AND WILL KEEP A PERSISTENT ONSHORE
BREEZE OVER NE LOWER.  THE SUBSIDENCE INVERSION WILL REMAIN AT ABOUT
850MB WITH A TEMPERATURE AT THIS LEVEL RANGING FROM 1-3C.
THEREFORE...INSTABILITY OVER LAKE HURON WILL CONTINUE TO BE STRONG
(16C)...AND LAKE CLOUDS WILL PERSIST OVER NE LOWER THROUGH THE
NIGHT.  COMBINED WITH UPSLOPE FLOW...HAVE KEPT NE LOWER UNDER MOSTLY
CLOUDY SKIES EAST OF ABOUT M-33...WITH AREAS WEST PARTLY CLOUDY.
THE CLOUD COVER COMBINED WITH THE SLIGHT PRESSURE GRADIENT WILL
PROBABLY KEEP MUCH FROST FROM FORMING AND HAVE KEPT THE WORDING AS
PATCHY.  EASTERN UPPER IS A DIFFERENT STORY.  CALM WINDS AND MOSTLY
CLEAR SKIES SHOULD ALLOW TEMPS TO FALL TO AROUND FREEZING INLAND
FROM THE LAKES...AND HAVE ISSUED A FROST ADVISORY FOR CHIP AND MAC
COUNTIES.

TOMORROW...LARGE DOME OF SURFACE HIGH PRESSURE CONTINUES TO MOVE
EAST IN QUEBEC AS THE 850MB RIDGE AXIS PASS ACROSS THE CENTRAL GREAT
LAKES.  EASTERLY FLOW AT LOW LEVELS WILL CONTINUE TO PUSH MOISTURE
AND CLOUDS ONSHORE OFF OF LAKE HURON.  MOSTLY CLOUDY SKIES OVER NE
LOWER WILL LIKELY TURN TO PARTLY CLOUDY IN THE AFTERNOON AS SOME THE
STRATO-CU MIXES OUT.  WITH DOWNSLOPING NW LOWER SHOULD REMAIN PARTLY
CLOUDY...AS WELL AS EASTERN UPPER.  OTHER THAN SOME CLOUDS...A QUIET
AND COOL DAY WITH HIGHS A LITTLE WARMER AS MORE SUNSHINE WILL
PRESENT.  HIGHS WILL RANGE FROM NEAR 60 OVER THE HIGHER TERRAIN...TO
THE MID 60S OVER NW LOWER.

MARINE...HAVE KEPT SMALL CRAFT ADVISORIES IN THE FORECAST FOR THE
LAKE HURON SHORELINE FROM PRESQUE ISLE LIGHT TO ALABASTER THROUGH
12Z SUNDAY.  OVER LAKE INSTABILITY WITH WINDS SHIFTING FROM NE TO E
OF 15KTS WILL ALLOW A LONG FETCH AND WAVES TO BUILD TO 3-5 FEET.

MPC

SUNDAY NIGHT THROUGH MONDAY...INITIAL FORECAST ISSUE CONTINUES TO
FOCUS ON LAKE CLOUDS/LOW TEMPS SUNDAY NIGHT AS COOL AIRMASS REMAINS
OVER THE REGION. THEN...FORECAST CONCERNS TURN TO PRECIP CHANCES
LATER MONDAY THROUGH TUESDAY AS A MID LEVEL TROUGH AXIS AND
ASSOCIATED SFC WAVE WORK THROUGH THE MIDWEST. OTHERWISE...MEDIUM
RANGE GUIDANCE CONTINUES TO FAVOR A COOLER PATTERN ACROSS THE GREAT
LAKES FOR THE EARLY PART OF THE WEEK...TRANSITIONING INTO A MORE
ZONAL FLOW PATTERN ACROSS THE CONUS FOR MID WEEK WITH TEMPERATURES
REBOUNDING BACK TO OR SLIGHTLY ABOVE NORMAL.

SUNDAY NIGHT...AS MENTIONED ABOVE...LAKE CLOUD COVER REMAINS PRIMARY
FORECAST ISSUE. 850 MB TEMPS HOVER IN THE +1C TO +4C RANGE THROUGH
MUCH OF THE NIGHT...RESULTING IN LAKE-850 MB DELTA T/S IN THE HIGH
TEENS. COUPLED WITH INVERSION HEIGHTS HOLDING AROUND 850 MB AND A
PERSISTENT EAST FLOW OFF THE LAKE...SCT-BKN LAKE CLOUDS LOOK LIKELY
ACROSS NE AND NORTH CENTRAL LOWER MICHIGAN DESPITE THE DRY AIR ALOFT
AND STRONG SUBSIDENCE. THIS OF COURSE WILL HOLD OVERNIGHT LOW TEMPS
IN THE UPPER 30S TO LOWER 40S. FURTHER AWAY FROM LAKE HURON AND IN
EASTERN UPPER MI...UNDER CLEAR-PARTLY CLOUDY SKIES INLAND TEMPS
SHOULD DIP INTO THE MID 30S WITH PATCHY FROST ANTICIPATED.

MONDAY THROUGH MIDWEEK...RECENT GFS SOLUTIONS (AS WELL AS THE NAM
BUT TO A WEAKER DEGREE) CONTINUE TO SHOW A NEARLY CUTOFF MID LEVEL
WAVE DEVELOPING OVER THE UPPER MIDWEST ON MONDAY...SLOWLY MIGRATING
THROUGH THE MID MISSISSIPPI AND OHIO VALLEYS THROUGH WEDNESDAY...
WHILE A DEEPENING SFC LOW GETS PULLED UP INTO THE STATE. THIS RAISES
THE POSSIBILITY FOR SHOWER ACTIVITY OVER THE REGION DURING THIS
TIME...PARTICULARLY ACROSS LOWER MICHIGAN. BUT...GIVEN THE STRENGTH
OF THE CANADIAN HIGH PRESSURE AND DRY AIR NOW BUILDING OVER THE NRN
GREAT LAKES...WHICH WILL REMAIN IN PLACE THROUGH THIS PERIOD ALONG
WITH STRONG DRY EASTERLY FLOW...HAVE A HARD TIME BUYING INTO A SFC
LOW/PRECIP PUNCHING UP INTO THE STATE PARTICULARLY AS INDICATED BY
THE GFS AND UKMET. MAY BE SOME CONVECTIVE FEEDBACK ISSUES IN THE
MODELS HELPING TO PROPAGATE THIS SYSTEM ALONG. AT THIS RATE...
PREFER THE ECMWF IDEA OF A WEAKER MID LEVEL TROUGH AND WEAKER SFC
LOW STAYING WELL OFF TO THE SOUTH...KEEPING ANY PRECIP OUT OF NRN
MICHIGAN. WILL CERTAINLY NEED TO KEEP AN EYE ON THIS SCENARIO OVER
THE NEXT COUPLE FORECAST CYCLES BUT FOR NOW WILL CONTINUE TO RUN
WITH A DRY FORECAST LATE MONDAY THROUGH TUESDAY.

FOR LATE WEEK AND INTO NEXT WEEKEND...ADDITIONAL FORECAST
UNCERTAINTIES ARISE REGARDING THE OVERALL PATTERN EVOLUTION FOR THE
END OF THE WEEK AND HEADING INTO THE WEEKEND. GFS REMAINS BULLISH IN
DEVELOPING A STRONG CUTOFF TROUGH PATTERN ALONG THE WEST COAST...
THROWING UP A DECENT RIDGE OVER THE CENTRAL AND EASTERN U.S. (A DRY
AND WARMER SCENARIO FOR THE GREAT LAKES). MEANWHILE...ECMWF HAS
TRENDED TOWARD A STRONGER BLOCKING PATTERN OVER THE EASTERN
PACIFIC...AND BROADER DOWNSTREAM TROUGHING ACROSS THE NRN TIER OF
STATES ALLOWING A WEAK FRONTAL PASSAGE IN THE LATE FRI-SAT
TIMEFRAME. TRUTH MAY BE SOMEWHERE IN THE MIDDLE. EITHER WAY...LOOKS
LIKE CURRENT PRECIP FORECAST FOR FRIDAY LOOKS IN JEOPARDY AND MAY
PUSH BACK POPS INTO THE SAT TIMEFRAME.

ADAM

&&

.APX...WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY TONIGHT...
       CHIPPEWA AND MACKINAC COUNTIES.

&&
Hazardous weather outlook, Sep 9, 4:03 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT SAT SEP 9 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-101000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
403 PM EDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

FROST IS EXPECTED IN EASTERN UPPER MICHIGAN OVERNIGHT...MAINLY AWAY
FROM THE GREAT LAKES AND WHITEFISH BAY...AS TEMPERATURES DIP INTO
THE LOWER AND MIDDLE 30S. SEE ONGOING FROST ADVISORY FOR FURTHER
DETAILS. ACROSS NORTHERN LOWER MICHIGAN...PATCHY FROST IS EXPECTED
ACROSS INLAND AREAS WITH OVERNIGHT LOWS IN THE MID AND UPPER 30S.
THESE TEMPERATURES COULD BE COLD ENOUGH TO HARM VEGETATION...AND YOU
SHOULD TAKE STEPS TO PROTECT PLANTS TONIGHT.

THERE IS AN INCREASED RISK OF RIP CURRENTS TONIGHT ON LAKE HURON
BEACHES OF NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PATCHY FROST IS POSSIBLE ONCE AGAIN SUNDAY NIGHT WITH TEMPERATURES
DIPPING INTO THE MIDDLE 30S ACROSS THE INTERIOR REGIONS OF NORTHERN
MICHIGAN. THESE TEMPERATURES COULD BE COLD ENOUGH TO HARM
VEGETATION...AND YOU SHOULD BE PREPARED TO TAKE STEPS TO PROTECT
PLANTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADAM

Nearby

Frost Advisories in Michigan, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.